MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD QUANTUM PUMP CONSOLE; HEAT LUNG MACHINE

SPECTRUM MEDICAL LTD QUANTUM PUMP CONSOLE; HEAT LUNG MACHINE
Model Number Quantum Workstation (QWS)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
The incident occurred about 5 minutes after the establishment of cpb.Patient was on cpb for the repair of an emergency aortic dissection.As the ascending aorta was to be replaced/repaired the cpb circuit consisted of one for the systemic circulation and one for the cerebral circulation.The cerebral circulation inlet branched off the arterial line of the cpb circuit.The cerebral circuit was flowing at just over a one litre per minute.Surgeon asked for patient to be filled, occluding the venous line filled the patient and decreased the volume in the reservoir, the reservoir volume dropped triggering the safe flow sensor.The triggering of the safe flow sensor drops the arterial pump to equal what is flowing through the venous line, in this instance the cerebral flow was greater than the arterial flow and therefore, air was dragged across the oxygenator membrane.The perfusionists had interlocked the cerebral pump to the arterial pump and assumed that as the arterial pump flows dropped so would the cerebral pump flows.The perfusionists at the time noted that air had been dragged across the membrane and that it had entered the cerebral circuit.Surgeon also noticed the air in the line.Cerebral circulation was stopped until air was cleared from line.Air was cleared from the oxygenator and perfusion recommenced and the case was completed with no other issues.

Brand Name
QUANTUM PUMP CONSOLE
Common Device Name
HEAT LUNG MACHINE
Manufacturer (Section D)
SPECTRUM MEDICAL LTD
harrier4, meteor business park
cheltenham rd east
gloucester GL2 9
MDR Report Key12656817
Report Number3001073153-2020-00004
Device Sequence Number4714076
Product Code DTQ
UDI-Device Identifier05060434420008
UDI-Public05060434420008
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173834
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQuantum Workstation (QWS)
Device Catalogue Number51-000001-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR